Skip to content

Drug interactions

Leniolisib + Theophylline

Severity: Major

Leniolisib and Theophylline: major interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Leniolisib has been shown to raise exposure to CYP1A2 substrates, and theophylline is a sensitive CYP1A2 substrate with a narrow therapeutic index. Higher levels may cause nausea, tachycardia, arrhythmias and seizures.

What this interaction means in plain words

Leniolisib and Theophylline can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for.

Leniolisib belongs to Miscellaneous; Theophylline belongs to Respiratory.

Evidence level: Moderate

Why it happens

Leniolisib inhibits CYP1A2, reducing hepatic clearance of theophylline.

What to do

Avoid combining if possible; otherwise reduce the theophylline dose and monitor serum concentrations closely.

What to ask your pharmacist

  • Does the benefit of taking both outweigh the risk in my case?
  • Do I need any blood test, ECG or other check while on both?
  • What early warning signs should I watch for, and what should I do if they appear?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Leniolisib and Theophylline, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 14 days on the web. No card needed.

Frequently asked questions

Can I take Leniolisib with Theophylline?

MediHelp rates the interaction as major. Leniolisib and Theophylline can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for. Leniolisib has been shown to raise exposure to CYP1A2 substrates, and theophylline is a sensitive CYP1A2 substrate with a narrow therapeutic index. Higher levels may cause nausea, tachycardia, arrhythmias and seizures.

How serious is the interaction between Leniolisib and Theophylline?

MediHelp rates it major, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Avoid combining if possible; otherwise reduce the theophylline dose and monitor serum concentrations closely.

What other medicines interact with Theophylline?

MediHelp also lists interactions of Theophylline with, for example, Riociguat, Adenosine, Apalutamide. The full list is on the Theophylline page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in